# SDR 2001F00634

- Difficulty date: April 5, 2001
- Submitted: November 8, 2001
- Operation: Air carrier
- Aircraft: N308NA
- Make and model: Pilats PC1245
- Aircraft serial: 226
- Engine: Pwa PT6A67B
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Part number: 3031697CL
- Condition: Coked
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE ENGINE OIL USAGE HAD INCREASED SIGNIFICANTLY.  UP TO 1 QUART IN ONE HOUR OF FLIGHT TIME.  WE SPLIT THE ENGINE AND INSPECT THE NR 2 MAIN BEARING LABYRINTH SEAL AREA. THERE IS A KNOWN PROBLEM OF THIS AREA RUNNING HOTTER THAN NORMAL AND A COKING PROBLEM HAS OCCURRED.  THE ACTION TAKEN WAS TO INCORPORATE PW SB 14320 WHICH CHANGED THE OIL JET FOR THE NR 2 MAIN BEARING AND THE NR 2 BEARING COVER AND SEAL.  ALSO, REMOVED THE CARBON DEPOSITS FROM THE SEAL SURFACES.  THIS ALLOWS MORE COOLING IN THE AREA AND THIS REDUCING THE CHANCES OF THE COKING PROBLEM RECURRING.  FLEW AIRCRAFT FOR APPROXIMATELY 1 HOUR TO VERIFY THAT THE OIL USE AGE PROBLEM HAD SUBSIDED.  CHECKED OK.  (M)
